Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 134, NWS Gaylord, MI

August 9, 20084 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2008, 11:49 AM EDT for 4 counties in Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2008, 11:49 AM EDT (15:49 UTC)
Expired
Aug 9, 2008, 12:45 PM EDT
In force
56 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Arenac County, MI, Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 101 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 091549
SVRAPX
MIC011-051-129-143-091645-
/O.NEW.KAPX.SV.W.0134.080809T1549Z-080809T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1149 AM EDT SAT AUG 9 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1245 PM EDT

* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST BRANCH...MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOWMANVILLE...
  SKIDWAY LAKE...
  ALGER...
  MAPLE RIDGE...
  STERLING...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4399 8406 4399 8412 4427 8444 4440 8428
      4413 8385 4399 8405
TIME...MOT...LOC 1550Z 310DEG 29KT 4427 8426

$$

KAS
5 follow-up statements
000 
WWUS34 KAPX 091600
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EDT SAT AUG 9 2008

MIC143-091609-
/O.CAN.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
ROSCOMMON MI-
1159 AM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON COUNTY IS
CANCELLED...

LAT...LON 4425 8436 4435 8425 4413 8385 4399 8405
      4399 8412
TIME...MOT...LOC 1559Z 310DEG 29KT 4422 8418

$$

MIC011-051-129-091645-
/O.CON.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
OGEMAW MI-ARENAC MI-GLADWIN MI-
1159 AM EDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR GLADWIN...ARENAC AND OGEMAW COUNTIES...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST BRANCH...MOVING
SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SKIDWAY LAKE...
  ALGER...
  MAPLE RIDGE...
  STERLING...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4425 8436 4435 8425 4413 8385 4399 8405
      4399 8412
TIME...MOT...LOC 1559Z 310DEG 29KT 4422 8418

$$
000 
WWUS34 KAPX 091608
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1208 PM EDT SAT AUG 9 2008

MIC051-091618-
/O.CAN.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
GLADWIN MI-
1208 PM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...

LAT...LON 4399 8405 4401 8402 4415 8417 4416 8417
      4417 8420 4422 8425 4432 8419 4413 8385
TIME...MOT...LOC 1608Z 310DEG 29KT 4417 8410

$$

MIC011-129-091645-
/O.CON.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
OGEMAW MI-ARENAC MI-
1208 PM EDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR ARENAC AND OGEMAW COUNTIES...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SKIDWAY LAKE...OR 4
MILES NORTH OF ALGER...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAPLE RIDGE...
  STERLING...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4399 8405 4401 8402 4415 8417 4416 8417
      4417 8420 4422 8425 4432 8419 4413 8385
TIME...MOT...LOC 1608Z 310DEG 29KT 4417 8410

$$
000 
WWUS34 KAPX 091630
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1230 PM EDT SAT AUG 9 2008

MIC129-091640-
/O.CAN.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
OGEMAW MI-
1230 PM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY IS CANCELLED...

LAT...LON 4406 8396 4417 8409 4417 8397 4413 8385
      4401 8401 4402 8402
TIME...MOT...LOC 1630Z 310DEG 29KT 4406 8391

$$

MIC011-091645-
/O.CON.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
ARENAC MI-
1230 PM EDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR ARENAC COUNTY...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLE RIDGE...OR 5
MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4406 8396 4417 8409 4417 8397 4413 8385
      4401 8401 4402 8402
TIME...MOT...LOC 1630Z 310DEG 29KT 4406 8391

$$
000 
WWUS34 KAPX 091633
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1233 PM EDT SAT AUG 9 2008

MIC011-091645-
/O.CON.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
ARENAC MI-
1233 PM EDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR ARENAC COUNTY...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLE RIDGE...OR 8
MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAPLE RIDGE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4406 8396 4416 8404 4417 8397 4415 8392
      4415 8390 4414 8390 4414 8389 4413 8385
TIME...MOT...LOC 1633Z 313DEG 17KT 4412 8393

$$
000 
WWUS34 KAPX 091640
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1240 PM EDT SAT AUG 9 2008

MIC011-091650-
/O.EXP.KAPX.SV.W.0134.000000T0000Z-080809T1645Z/
ARENAC MI-
1240 PM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR ARENAC COUNTY WILL EXPIRE AT
1245 PM EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO
EXPIRE.

LAT...LON 4406 8396 4416 8404 4417 8397 4415 8392
      4415 8390 4414 8390 4414 8389 4413 8385
TIME...MOT...LOC 1640Z 313DEG 17KT 4410 8390

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:46 AM EDT, 3 minutes earlier.

Area forecast discussion, Aug 9, 11:46 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1146 AM EDT SAT AUG 9 2008

.UPDATE...POTENT SHORTWAVE CONTINUES TO PINWHEEL DOWN ACROSS EASTERN
LAKE SUPERIOR. COLD FRONT IS NOW WORKING ACROSS NORTHERN LOWER
MICHIGAN WITH SHOWERS AND STORMS ONGOING OUT AHEAD OF THIS FEATURE.
MEANWHILE...COOLING ALOFT...COMBINED WITH THE ARRIVAL OF THE
SHORTWAVE...HAS KICKED OFF SOME SHOWERS AND STORMS ACROSS EASTERN
UPPER MICHIGAN. HAVE MADE SOME TWEAKS TO THE WEATHER/POP GRIDS
THROUGH THIS AFTERNOON TO ACCOUNT FOR THESE CURRENT TRENDS. STILL
EXPECT TO SEE A BREAK FOR MOST AREAS AROUND MIDDAY AS COLD FRONT
SHIFTS SOUTHWARD AND DRIER AIR TEMPORARILY SPREADS INTO THE REGION.
HOWEVER...AS EXPECTED EARLIER...CU WILL QUICKLY REFIRE THIS
AFTERNOON...AND WITH THE COOL/UNSETTLED CONDITIONS SPREADING ACROSS
THE AREA...SCATTERED SHOWERS WILL ALSO REDEVELOP. AGAIN...SOME
THUNDER MAY BE POSSIBLE CONSIDERING THE STRENGTH OF THE UPPER LEVEL
LOW. WITH FREEZING LEVELS COMING DOWN...SMALL HAIL APPEARS TO
BECOMING MORE LIKELY HEADING INTO THE AFTERNOON HOURS.

KAS

&&

.AVIATION... /ISSUED 741 EDT SAT AUG 9 2008/

STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING...WITH WINDS
SHIFTING NORTHWEST AND BECOMING QUITE GUSTY INTO THE AFTERNOON.
INITIAL ROUND OF SHOWERS/ISOLATED THUNDERSTORMS THROUGH 14Z WILL
GIVE WAY TO A BREAK LATE MORNING INTO EARLY AFTERNOON BEFORE DEEPER
MOISTURE ROTATES BACK INTO THE AREA...BRINGING LOWERING CEILINGS AND
THE LIKELIHOOD OF ADDITIONAL SCATTERED RAIN SHOWERS. MVFR CEILINGS
EXPECTED TO OVERTAKE THE REGION TONIGHT...THOUGH WINDS WILL
GRADUALLY DIMINISH TO UNDER 10 KNOTS.

LAWRENCE

&&

.PREV DISCUSSION... /ISSUED 321 AM EDT SAT AUG 9 2008/

DISCUSSION...QUITE CHANGEABLE WX PATTERN OVR THE NEXT 36
HOURS...WITH MAIN SHOW DRIVEN BY IMPRESSIVE CLOSED LOW CURRENTLY
MIGRATING SOUTH FROM HUDSON BAY. ATTENDANT COLD FRONT MAKING RAPID
PROGRESS SOUTHWARD EARLY THIS MORNING...PLACED ROUGHLY ALONG THE
NORTH SHORE OF LAKE SUPERIOR AS OF 06Z. RAPID UPTICK IN 700-300MB QG
UPWARD FORCING/SFC-800MB CONVERGENCE DRIVING FAIRLY WIDESPREAD BAND
OF SHRA ACRS THE EASTERN U.P. WITH RECENT CONVECTIVE DEVELOPMENT
JUST SOUTH OF PRIMARY PRECIP AXIS ALONG NOSE OF WEAKISH LOW LEVEL
JET/EDGE OF APPROACHING 6.5-7C/KM 700-500MB LAPSE RATE PLUME...AND
IN NOTABLE THERMAL AXIS JUST AHEAD OF APPROACHING H85 FRONT. PRIMARY
FCST CHALLENGES FOR TODAY FOCUS ON THIS SYSTEM...NAMELY PRECIP THRU
THE DAY/NIGHT...ADDITIONAL CONVECTIVE CHANCES...AND CONTINUED
POTENTIAL FOR WATERSPOUTS/LAKE ENHANCEMENT.

BEST UPR SUPPORT/SFC COLD FRONT WILL MAKE RAPID PROGRESS SOUTHWARD
THRU THE CWA THIS MORNING...WITH CONTINUED GREAT LOW LEVEL
CONVERGENCE DRIVING PRECIP AXIS THRU THE ENTIRE CWA. GOING LIKELY
POPS CONTINUE TO APPEAR IN LINE THRU 15Z OR SO...BEFORE PRONOUNCED
900-500MB DRYING OVERTAKES THE AREA FROM NORTH TO SOUTH INTO EARLY
AFTN. REMNANT 850MB THERMAL RIDGE AHEAD OF APPROACHING FRONT/MODEST
MID LEVEL LAPSE RATE PLUME SHOULD LEND A HAND TO SMALL POTENTIAL FOR
CONVECTION THIS MORNING JUST AHEAD OF SFC BOUNDARY...WITH SMALL HAIL
IN ANY STRONGER STORMS PER LOW FREEZING LEVELS (10KFT).
OTHERWISE...DESPITE ONSET OF MID LEVEL DRY SLOT...SUBSTANTIALLY
COLDER AIR SPILLING IN ALOFT (H85 TEMPS DIPPING TOWARD 5C BY 21Z)
SHOULD RAPIDLY LEAD TO REDEVELOPMENT OF CU/STRATOCU DECK. AS BETTER
RH PLUME WRAPS BACK IN POST-18Z...SHOULD ALSO SEE A RETURN TO
SCATTERED SHOWERS AS BEST LAPSE RATE PLUME SLIDES OVERHEAD...AND
OBVIOUSLY CANNOT RULE OUT ISOLD THUNDER/MORE SMALL HAIL PER H5 TEMPS
DIPPING TO -22C. TEMPS SOMEWHAT TRICKY PENDING DEGREE OF SUNSHINE IN
THE POST-FRONTAL ENVIRONMENT...THOUGH GIVEN SIGNIFICANT ONGOING COLD
ADVECTION...HAVE LOWERED NUMBERS MOST SPOTS INTO THE MID/UPR 60S TO
LOWER 70S.

TONIGHT INTO SUNDAY...DECIDED TO INSERT POP MENTION THRU MUCH OF THE
NIGHT AND INTO EARLY SUN AS GUIDANCE CONTINUES TO PROG MOISTURE
PLUME/DEEPLY CYCLONIC FLOW REGIME INTACT AS UPR LOW ONLY SLOWLY
SPINS SOUTH OVR LAKE HURON...AND SECONDARY TROUGH AXIS SLIPS THRU
THE REGION. LAKE ENHANCEMENT POTENTIAL REMAINS RATHER HIGH GIVEN H85
TEMPS BOTTOMING OUT AROUND 5C (DELTA TS PUSHING 14 TO 17C AND MEAN
850-700MB RH WELL IN RANGE AT 80%...WITH LOW LEVEL FLOW ROUGHLY FROM
010 DEGREES. WATERSPOUT POTENTIAL ALSO THERE WITH FAVORABLE
LAKE-INDUCED INSTABILITY YIELDING EQL HEIGHTS ROUGHLY 12KFT WHILE
H85 FLOW ONLY 25 TO 30 KTS...WHILE AMBIENT LOW LEVEL VORTICITY VERY
HIGH GIVEN POSITION OF UPR LOW. THINGS SHOULD GRADUALLY WIND DOWN
COME EARLY SUN AS BETTER RH PLUME BEGINS TO DEPART...THOUGH
LINGERING LOW LEVEL MOISTURE/THERMAL TROUGH OVERHEAD SHOULD AGAIN
ALLOW PLENTY OF CU/STRATOCU (AND MAYBE A FEW MORE SHOWERS?) INTO THE
AFTN.

MARINE...SMALL CRAFT ADVISORIES ALL BUT TWO LOWER HURON ZONES FROM
LATE MORNING THRU TONIGHT GIVEN RAPID UPTICK IN OVER-LAKE
INSTABILITY AND FAIRLY HEALTHY WINDS THRU THE LOW LEVELS. EFFECTS
SHOULD BE QUITE PRONOUNCED ON GRAND TRAVERSE BAY WITH EFFECTIVE FLOW
FROM 340 DEGREES. MAY EVENTUALLY NEED ADVISORY SOUTH OF PRESQUE ISLE
LATER TONIGHT WITH PASSAGE OF SECONDARY TROUGH AXIS AND SUBSEQUENT
TURNING OF LOW LEVEL FLOW MORE NORTHERLY.

SUN NIGHT ONWARD...FEW CHANGES MADE TO GOING FCST AS GUIDANCE
CONTINUES TO PEG SLOWLY BUILDING HEIGHTS ACRS THE REGION WITH
DEPARTING UPR LOW AND FRESH HEIGHT FALLS INTO THE NORTHERN PLAINS
HELPING BUILD RIDGING THRU THE UPR MIDWEST. AT THE SFC...ELONGATED
HIGH PRES FCST TO SLIDE BASICALLY OVERHEAD MON INTO TUE...WITH DRY
WX AND GRADUALLY WARMING TEMPS (THOUGH CERTAINLY NOT ANY SIGNIFICANT
WARMUP ON THE HORIZON).

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LMZ323-341-342-344>346.

LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LHZ345>347.

LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LSZ321-322.

&&
Hazardous weather outlook, Aug 9, 11:17 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1117 AM EDT SAT AUG 9 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1117 AM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
MICHIGAN THIS AFTERNOON. WHILE SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND BRIEF WIND GUSTS
TO 40 MPH.

ISOLATED WATERSPOUTS ARE POSSIBLE ON THE NEARSHORE WATERS OF
NORTHERN LAKE HURON...NORTHERN LAKE MICHIGAN...AND WHITEFISH BAY
LATE THIS AFTERNOON AND THIS EVENING.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY AND TONIGHT ON
THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WEATHER DEEMED SIGNIFICANT
TODAY THROUGH TONIGHT.

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:42 AM EDTSmall Craft AdvisoryAPX43 hr
Aug 9, 3:48 AM EDTLakeshore Flood StatementAPXAlcona, Alpena, Antrim, Benzie, Cheboygan, Emmet and 5 more43 hr
Aug 9, 11:20 AM EDTSevere Thunderstorm WarningAPXMackinac32 min
Aug 9, 11:27 AM EDTSpecial Marine WarningAPX2 hr
Aug 9, 3:01 PM EDTSpecial Marine WarningAPX35 min
Aug 9, 4:37 PM EDTSpecial Marine WarningAPX51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.